Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Feeling dizzy, lightheaded, nausea and headache after smoking marijuana. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
hello. i have a bad situation and need some sort of help please. i smoked marijuana 2 years ago and i think i had too much and got a real bad reaction and after 2 years its still here and even getting worst. i heard a pop in my head when i smoked it and ever since having bad bad dizziness and lightheadedness accompanied with severe nausea and crazy headaches since. i am so scared as recently lost my sight for few minutes. i feel as if i could just die one day. i cant work or drive or anything much for past 2 years and the doctors dont understand what is happening. can someone please help me.what went wrong in my head physically and why is it getting worst after so long. my wife is fustrated and i cant help with anything. my car has been parked up for 2 years and i cant enjoy my daughter and this happened just as she was born. please help me with an answer. a few different things has begun to happen as well that is crazy. i feel a heat in my head and when my body gets heated it starts to scratch and itch so bad. if i eat or drink something hot or even try to have a hot shower this happens and i have to strip naked and either use cold shower or go outside in the freezing temperature to cool down. i just want to be normal again and the doctors is not understanding and is just putting it down to anxiety then depression then even chronic fatigue syndrome which for 2 years they gave me tablets for those diagnosis which make me feel even worst. please take time to understand and help me please i beg you. thanking you in advance
Posted Tue, 2 Apr 2013 in Drug Abuse
Answered by Dr. Payman Hajiazim 41 minutes later
Hi there, thanks for asking. Changes in the temperature in the body that you mentioned along with anxieties, lightheadedness and dizziness that you have happen commonly in some people who use cannabis for a while. I am happy that you do not have any other side effects since some people who abuse this substance will suffer from psychosis which is not so easy to treat. The collection of the symptoms you describes is named a panic like situation. Panic like situations are sometimes hard to treat since many medications bring more anxiety in the first few days of taking as a side effect. Fear of death is another symptom that is seen in this situation. Treatment consists of talk sessions with a therapist to work on coping mechanisms and also a medication from the benzodiazepine group preferably a long life one will help as well and after several months decreasing the medication.
It is necessary to pay attention to this point otherwise it can lead to depression as you mentioned. Treating the anxiety can help for your mood as well. Best wishes for you.
Above answer was peer-reviewed by
Follow-up: Feeling dizzy, lightheaded, nausea and headache after smoking marijuana. How to get relief? 25 minutes later
Thank you for the reply. so doc are you saying that nothing could have physically went wrong in my head when i smoked the marijuana. i heard a pop then it all started. what about say a chemical imbalance occured. is that possible. is ther any kind of test that can be done to read these changes ect. and you said its a panic like situation. is there any specifict name for this panic like situation. yes i sometimes find myself in a panic like situation but it did not originate from a panic like situation. i was feeling real good and happy then pop. then a panic like situation came into effect. the question is why did it happen and what exactly would you say went wrong as obviously when someone feel like that they will then panic as its a horrible feeling. but i will take what you said on board and relate this back to my doctor immediately as i might feel better with this treatment than what was perscribed before. many thanks
Answered by Dr. Payman Hajiazim 10 hours later
Hi there, nothing irreversible has happened to you. Chemical imbalance could be adjusted by the methods I mentioned. Many people experience it when they use cannabis. It can be related to the substances which are found in cannabis that vary from plant to plant.
Panic like situations is a phrase that is used in this way.
Keep me posted about your therapy.
I wish you find the calmness and health completely.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor